Missouri, 2011Lightning Strike in Missouri, July 30, 2011
July 30, 2011 · NWS LSX · 1 event in 1 county or zone
Isolated storms developed over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed over the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 30, 5:54 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 30, 5:54 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT SAT JUL 30 2011
.DISCUSSION...
/430 AM CDT SAT JUL 30 2011/
CLUSTERS OF TSRA HAVE FORMED OVER THE PAST FEW HOURS MAINLY IN NWRN
MO AND ARE DOING THEIR BEST TO WORK THEIR WAY INTO OUR AREA BUT ARE
TENDING TO WEAKEN AS THEY DO SO. THIS PCPN IS IN RESPONSE TO MID
LEVEL MOISTURE CONVERGENCE AND PRESENCE OF SEVERAL WEAK VORTICITY
MAXIMA OF WHICH THE MOST NOTABLE IS LOCATED NEAR KANSAS CITY.
EXPECT THE NRN FRINGE OF THIS PCPN TO WEAKEN AS WE HEAD THRU THE
MORNING AS PROCESSES RE-ADJUST AND MID LEVEL CONVERGENCE BECOMES
LESS OF A FACTOR GETTING INTO THE WARMER PART OF THE DAY...BUT
PRESENCE OF THE MAIN VORTICITY MAXIMUM OOZING E-SE DOWN I-70 AND
TURNING INTO SERN MO THRU AN ATMOSPHERE THAT IS FUNDAMENTALLY VERY
MUCH DIFFERENT ALOFT THAN YESTERDAY...SHOULD RESULT IN BETTER CHCS
FOR NEW CONVECTION TO FIRE ALONG THE CURRENT SRN PERIPHERY OF TSRA.
SO LOOK FOR CURRENT TSRA TO WEAKEN LATER THIS MORNING...WITH NEW
ACTIVITY FURTHER S THIS AFTERNOON. THIS SHOULD ALL EXIT OR
DISSIPATE BY LATE EVENING.
MAY HAVE TO TAKE ONE TO THE JAW WITH HEAT HEADLINES TODAY. SFC
FRONT TO OUR S...CLOUDS...AND SCT PCPN...SHOULD ALL RESULT IN
TOUGHER CONDITIONS TO GET A WARMUP GOING ALTHOUGH THERE IS THE
THREAT OF ENOUGH OF A BREAK DURING MIDDAY TO MAKE A QUICK RUN ON
THRESHOLDS TO RESULT IN MAINTENANCE OF OUR CURRENT SET OF HEAT
HEADLINES. PLUS...A SLIGHTLY COOLER DAY HARDLY COUNTS AS AN END TO
THE HEAT WAVE WITH ANOTHER ONE RIGHT ON THE DOORSTEP.
UPPER LEVEL RIDGE CENTER IS IN THE PROCESS OF RETROGRADING BACK TO
THE W AND WILL CONTINUE TO DO SO TODAY. THIS SETUP WILL THEN REMAIN
LARGELY IN PLACE THRU AT LEAST TUESDAY. THIS WILL RESULT IN NW TO N
UPPER LEVEL FLOW AND ALLOW THE SFC COLD FRONT...CURRENTLY DRAPED
ACROSS SRN MO AND SRN IL...TO CONTINUE TO EDGE SWD WHILE WEAKENING
AND LIKELY DISSOLVING LATER TODAY. THIS WILL ALSO KEEP OUR AREA
UNDER THE PERSISTENT SPECTRE OF THE THUNDERSTORM INTRUSION POTENTIAL
FROM THE NW.
BY THE MIDDLE PART OF NEXT WEEK...WE BEGIN TO SEE SOME FLATTENING
AND SUPPRESSION OF THIS RIDGE...AS A SFC CDFNT MAKES ITS WAY INTO
OUR REGION BY WEDNESDAY AFTERNOON AND LINGERS INTO LATE WEEK.
HAVE ENOUGH OF A CONFIDENCE FACTOR TO EXTEND HEAT HEADLINES THRU
WEDNESDAY NOW AS W-SW FLOW AHEAD OF FRONT THIS DAY SHOULD GIVE US
CONDITIONS NEAR IDENTICAL TO TUESDAY. WHERE THE RAIN CHCS ARE BEST
FOR WEDNESDAY...THE NRN FA...REMAIN IN A HEAT WATCH AND CAN MAINTAIN
WITH A LOWER CONFIDENCE.
TES
&&
.AVIATION...
/654 AM CDT SAT JUL 30 2011/
FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN MO AND SOUTHERN
IL...WITH STORMS DEVELOPING ON NOSE OF WEAK LOW LEVEL JET OVER NORTH
CENTRAL MO AND TRYING TO MAKE THEIR WAY EAST INTO FORECAST AREA THIS
MORNING. KEPT VCNTY SHOWER MENTION AT ALL SITES FOR A FEW HOURS THIS
MORNING...BUT FEEL THAT BETTER CHANCES WILL BE THIS
AFTERNOON...THOUGH TIMING AND COVERAGE HARD TO PIN DOWN...SO JUST
WENT WITH CB MENTION AFTER 18Z. ANOTHER ISSUE IS SOME FOG THAT IS
DEVELOPING NORTH OF THIS FRONTAL BOUNDARY DUE TO LIGHT WINDS AND
PLENTY OF LOW LEVEL MOISTURE. ALSO HAVE SOME IFR CIGS DEVELOPING AS
WELL...ESPECIALLY AT KSUS/KSTL.
SPECIFICS FOR KSTL...FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN
MO AND SOUTHERN IL...WITH STORMS DEVELOPING ON NOSE OF WEAK LOW
LEVEL JET OVER NORTH CENTRAL MO AND TRYING TO MAKE THEIR WAY EAST
INTO FORECAST AREA THIS MORNING. KEPT VCNTY SHOWER MENTION THROUGH
14Z...BUT FEEL THAT BETTER CHANCES WILL BE THIS AFTERNOON WITH VORT
MAX AS IT SLIDES ALONG I-70...THOUGH TIMING AND COVERAGE HARD TO PIN
DOWN...SO JUST WENT WITH CB MENTION AFTER 18Z. ANOTHER ISSUE IS SOME
FOG THAT IS DEVELOPING NORTH OF THIS FRONTAL BOUNDARY DUE TO LIGHT
WINDS AND PLENTY OF LOW LEVEL MOISTURE. ALSO HAVE SOME IFR CIGS
DEVELOPING AS WELL...BUT BEGIN TO DISSIPATE BY 13Z.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR AUDRAIN MO-KNOX MO-LEWIS MO-MARION MO-MONROE MO-
PIKE MO-RALLS MO-SHELBY MO.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CALHOUN IL-
JERSEY IL-MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-WASHINGTON IL.
EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ADAMS IL-BROWN IL-GREENE IL-MACOUPIN IL-
MONTGOMERY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 30, 2:55 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT SAT JUL 30 2011
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
355 AM CDT SAT JUL 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A SMALL BREAK IN THE RELENTLESS HEAT AND HUMIDITY EXPERIENCED BY
MUCH OF THE REGION IS EXPECTED TO OCCUR TODAY...WITH PEAK HEAT
INDEX READINGS REACHING TO AROUND 100 DEGREES FOR AREAS ALONG AND
SOUTH OF INTERSTATE 70. NEVERTHELESS...HEAT WARNINGS AND
ADVISORIES CONTINUE FOR THESE AREAS. PLEASE SEE THESE PRODUCTS FOR
ADDITIONAL DETAILS.
THUNDERSTORM CHANCES WILL CONTINUE INTO THIS EVENING AS UPPER
LEVEL DISTURBANCES AND A WEAKENING COLD FRONT ACT ON THE REGION. A
FEW STORMS MAY BE STRONG...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS...WITH WIND GUSTS UP TO 50 MPH AND HAIL POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL CONTINUE
THROUGH AT LEAST EARLY WEDNESDAY EVENING FOR AREAS ALONG AND
SOUTH OF INTERSTATE 70...WHERE HEAT WARNINGS AND ADVISORIES REMAIN
IN EFFECT. PEAK HEAT INDEX READINGS FROM 100 TO 110 ARE EXPECTED
EACH DAY DURING THE AFTERNOON HOURS DURING THIS PERIOD WITH LITTLE
IN THE WAY OF RELIEF EXPECTED AT NIGHT. PLEASE SEE THE WARNING AND
ADVISORY PRODUCTS FOR ADDITIONAL DETAILS.
IT IS LOOKING INCREASINGLY LIKELY THAT THE DANGEROUS COMBINATION
OF HEAT AND HUMIDITY WILL RETURN SUNDAY AFTERNOON TO NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS AND CONTINUE AT LEAST THROUGH
EARLY WEDNESDAY EVENING. PLEASE SEE THE WATCH PRODUCT FOR
ADDITIONAL DETAILS.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY WITH THE APPROACH OF
A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
TES
In the hours before
Local storm report, Jul 30, 7:19 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN KINMUNDY 38.77N 88.85W
07/30/2011 M3.64 INCH MARION IL CO-OP OBSERVER
24-HOUR TOTAL.
&&
GOSSELINLightning, St. Charles
- When
- July 30, 9:45 AM CST
- Where
- St. Charles County, 1.99 mi ENE of Foristell
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 38.829, -90.915
Lightning hit a tree and transferred to power lines causing some electrical damage. Two people were injured by the lightning strike and one had to be briefly hospitalized.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 30, 2011$325,000 · EF0 · 18 events
- Damaging Winds in Michigan, July 30, 2011$78,000 · 63 kt wind · 23 events
- Flash Flood and Lightning Strike in Kentucky, July 30, 2011$165,000 · 2 events
- Flash Flooding in West Virginia, July 30, 2011$130,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2011$35,000 · 1 in hail · 19 events
- Flash Flooding and Damaging Wind in California, July 30 to 31, 20111 injured · $34,000 · 53 kt wind · 8 events
- Damaging Wind in Wisconsin, July 30, 20115 injured · 1 event
- Hail and Damaging Winds in Wisconsin, July 30, 20111 injured · $35,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 30, 2011$31,000 · 1 in hail · 14 events
- Flash Flood and Flooding in California, July 30 to 31, 2011$33,000 · 52 kt wind · 9 events
- Damaging Wind in Illinois, July 30, 2011$30,000 · 56 kt wind · 1 event
- Excessive Heat in Kansas, July 30 to 31, 201119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340137.